Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 15, 2006, 4:50 PM MDT for Carbon County, Duchesne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 4:50 PM MDT (22:50 UTC)
- Expired
- Sep 15, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 152254 FFWSLC UTC007-013-160200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 PM MDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CARBON COUNTY IN UTAH... SOUTH CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 800 PM MDT. * AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN CARBON AND SOUTHERN DUCHESNE COUNTIES THIS AFTERNOON...AS SEVERAL STRONG TO SEVERE THUNDERSTORMS MOVED ACROSS THE AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL RESULT IN FLASH FLOODING OF AREA CREEKS AND STREAMS...PARTICULARLY ACROSS INDIAN CANYON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3975 11077 3975 11011 4003 11010 3996 11069 $$ SEAMAN
2 follow-up statements
000 WGUS75 KSLC 152351 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 PM MDT FRI SEP 15 2006 UTC007-013-160200- CARBON UT-DUCHESNE UT- 550 PM MDT FRI SEP 15 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTH CENTRAL DUCHESNE AND NORTH CENTRAL CARBON COUNTIES... AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SWATH OF 2 TO 3 INCH RAINFALL ESTIMATES ACROSS NORTHERN CARBON AND SOUTHERN DUCHESNE COUNTIES...RESULTING FROM NUMEROUS STRONG TO SEVERE THUNDERSTORMS WHICH CONTINUE TO MOVE ACROSS THIS AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL RESULT IN FLASH FLOODING ALONG AREA CREEKS AND STEAMS...PARTICULARLY WITHIN NINE MILE CANYON AND INDIAN CANYON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3975 11077 3975 11011 4003 11010 3996 11069 $$ SEAMAN
000 WGUS75 KSLC 160202 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 PM MDT FRI SEP 15 2006 UTC007-013-160210- CARBON UT-DUCHESNE UT- 800 PM MDT FRI SEP 15 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL DUCHESNE AND NORTH CENTRAL CARBON COUNTIES... HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND RUNOFF IS RECEDING AT THIS TIME. HOWEVER AREA CREEKS AND STREAMS MAY CONTINUE TO RUN HIGH FOR THE NEXT SEVERAL HOURS. RESIDENTS ARE ADVISED TO AVOID DRIVING THROUGH WATER COVERED ROADWAYS...AND EXERCISE EXTREME CAUTION IF VENTURING NEAR CREEKS OR STREAMS. LAT...LON 3975 11077 3975 11011 4003 11010 3996 11069 $$ SEAMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:49 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 15, 4:49 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
449 PM MDT FRI SEP 15 2006
.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WITH ABUNDANT MOISTURE
WILL MOVE THROUGH THE STATE THROUGH TOMORROW. HIGH PRESSURE ALOFT
WILL RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
SOUTHWESTERN WYOMING AND THE NORTHERN HALF OF UTAH THIS AFTERNOON
AHEAD OF THE STRONG PACIFIC STORM SYSTEM WHICH IS ENTERING
WESTERN UTAH AT THIS TIME. THE STORMS WILL CONTINUE DEVELOP INTO
THIS EVENING...AND SOME COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR
MUCH OF UTAH.
SURFACE FRONT STRETCHES FROM THE CA/NV BORDER TO SALT LAKE CITY
TO BIG PINEY WY. THE UPPER LEVEL SUPPORT ASSOCIATED WITH THE COLD
FRONT WILL MOVE INTO NORTHERN UTAH WITHIN THE NEXT FEW
HOURS...PUSHING DOWN TO THE UT/AZ BORDER BY SATURDAY MORNING.
WINDS HAVE PICKED UP SIGNIFICANTLY ACROSS THE
STATE...PARTICULARLY IN SOUTHWESTERN UTAH WHERE A HIGH WIND
WARNING HAS BEEN ISSUED UNTIL 9 PM. WINDS ARE EXPECTED TO
DECREASE TO BELOW WARNING/ADVISORY CRITERIA AS THE FRONT PASSES
THROUGH. TEMPERATURES WILL DROP SIGNIFICANTLY BEHIND THE
FRONT...WITH 700 MB TEMPERATURES DROPPING INTO THE -4 TO -6C
RANGE IN NORTHERN UTAH. HIGH TEMPERATURES ALONG THE WASATCH FRONT
TOMORROW WILL BE 20 TO 25F COOLER THAN THEY WERE YESTERDAY...AND
HIGH TEMPERATURES 10 DEGREES COOLER WILL REACH AS FAR SOUTH AS
ST. GEORGE.
SNOW LEVELS WILL DROP TO AROUND 8000 FT OVER NORTHERN UTAH AS THE
FRONT PASSES...AND SOME HIGHER ELEVATION LOCATIONS WILL SEE 4 TO
6 INCH ACCUMULATIONS TONIGHT INTO SATURDAY MORNING. PRECIPITATION
WILL BE ALL RAIN IN THE VALLEYS...THOUGH THE BENCHES COULD SEE
RAIN MIX WITH SNOW IN HEAVIER PRECIPITATION. PRECIPITATION IN THE
VALLEYS WILL MOSTLY TAPER OFF BY MIDNIGHT WITH THE PASSAGE OF THE
FRONT...THOUGH SOME SHOWERS MAY LINGER INTO SATURDAY MORNING. GSL
TEMPERATURE FROM THE LATEST AVHRR IMAGE IS ABOUT 17C. WITH COLD
AIR MOVING INTO PLACE...THREAT EXISTS FOR LAKE EFFECT BANDING
SATURDAY MORNING. PRECIPITATION WILL STICK AROUND A BIT LONGER IN
THE MOUNTAINS...AND SOME SHOWERS COULD LINGER INTO SUNDAY
MORNING.
A WEAK RIDGE BUILDS OVER THE AREA BEGINNING SUNDAY AS THE STORM
SYSTEM EXITS THE AREA...AND THIS SHOULD STICK AROUND UNTIL
TUESDAY BEFORE THE NEXT TROUGH APPROACHES THE AREA. MODELS
INDICATE THAT THIS MAY PASS A COLD FRONT AS FAR SOUTH AS NORTHERN
UTAH ON WEDNESDAY ALONG WITH SOME PRECIPITATION...BUT IT MAY
REMAIN TOO FAR NORTH TO PRODUCE ANY SIGNIFICANT EFFECTS IN THE
CWA. THIS FAR OUT...THERE IS A GREAT DEAL OF UNCERTAINTY WITH
RESPECT TO THE SYSTEM AND SO FAR HAVE ONLY ADDED ISOLATED POPS TO
THE NORTHERN MOUNTAINS.
&&
.AVIATION...IFR CONDITIONS WILL BE LIKELY BETWEEN 23 AND 01Z DUE TO
PERIODS OF HEAVY RAIN AND AN ISOLATED THUNDERSTORM. THE MID LEVEL
TROUGH AXIS WILL MOVE THROUGH BY 03Z BUT THE COLD POCKET AT UPPER
LEVELS WILL NOT MOVE THROUGH UNTIL LATE SATURDAY MORNING. THEREFORE
THE THREAT OF SHOWERS WILL CONTINUE DUE TO POSSIBLE LAKE EFFECT OFF
OF THE GREAT SALT LAKE. THERE IS ABOUT A 40 PERCENT POSSIBILITY OF
SHOWERS AFFECTING THE AIRPORT THROUGH SATURDAY MORNING.
&&
.FIRE WEATHER...STRONG WINDS ARE OCCURRING OVER MUCH OF THE
FORECAST AREA...WITH SEVERE FIRE WEATHER CONDITIONS BEING REPORTED
IN PARTS OF EXTREME SOUTHWEST UTAH. RED FLAG WARNING REMAINS IN
EFFECT UNTIL MIDNIGHT IN THE VICINITY OF UTAHS DIXIE. BEHIND THE
COLD FRONT...RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS
AS WINDS SHIFT TO THE NORTH AND DECREASES.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING UNTIL 9 PM FRIDAY FOR UTZ016-UTZ017-UTZ019.
RED FLAG WARNING UNTIL MIDNIGHT SATURDAY FOR UTZ439.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM FRIDAY FOR UTZ003-UTZ004-
UTZ006-UTZ008-UTZ009>015-UTZ017-UTZ018-UTZ021.
SNOW ADVISORY UNTIL 6 AM SATURDAY FOR UTZ007>009.
WIND ADVISORY UNTIL 10 PM FRIDAY FOR UTZ013>015-UTZ018-
UTZ020-UTZ021.
WY...NONE.
&&
PUBLIC/FIRE WX...TRAPHAGAN/HALL
AVIATION...STRUTHWOLFHazardous weather outlook, Sep 15, 11:27 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1127 AM MDT FRI SEP 15 2006 UTZ001>006-010>012-WYZ021-161730- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SOUTHWEST WYOMING- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. THE NORTHERN MOUNTAINS OF UTAH WILL ALSO SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT. RAIN MAY MIX WITH SNOW DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH AND SOUTHWEST WYOMING FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ007>009-161730- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON AND BRING THE FIRST SNOWFALL OF THE SEASON TO THE NORTHERN MOUNTAINS. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL ACCUMULATIONS WILL GENERALLY BE 2 TO 6 INCHES IN MOST AREAS...BUT LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ESPECIALLY ON THE WESTERN-FACING SLOPES. RAIN MAY MIX WITH SNOW DOWN 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013>021-161730- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DEVELOP OVER THE VALLEYS TODAY WITH SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH DEVELOPING LATE THIS MORNING. ALSO...THE NORTHERN MOUNTAINS OF UTAH WILL SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT AS WELL WITH RAIN AND SNOW MIXING DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SWEEP SOUTH ACROSS SOUTHERN UTAH SATURDAY. COLDER TEMPERATURES WILL FOLLOW THE FRONT SOUTH...ALONG WITH SPOTTY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Local storm report, Sep 15, 4:11 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NW PRICE 39.63N 110.84W
09/15/2006 E0.75 INCH CARBON UT TRAINED SPOTTER
&&
RGRAHAMThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 19 min |
| Sep 15, 4:16 AM MDT | Wind Advisory | SLC | 17 hr | |
| Sep 15, 4:18 AM MDT | Red Flag Warning | SLC | 22 hr | |
| Sep 15, 10:36 AM MDT | Snow Advisory | SLC | 14 hr | |
| Sep 15, 2:04 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 26 min |
| Sep 15, 2:50 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 25 min |
| Sep 15, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 44 min |
| Sep 15, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 67 min |
| Sep 15, 3:49 PM MDT | High Wind Warning | SLC | 5 hr | |
| Sep 15, 3:56 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 64 min |
| Sep 15, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 60 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.